BIROn - Birkbeck Institutional Research Online

Stanley's character polynomials and coloured factorisations in the symmetric group

Rattan, A. (2008) Stanley's character polynomials and coloured factorisations in the symmetric group. Journal of Combinatorial Theory, Series A 115 (4), pp. 535-546. ISSN 00973165.

[img]
Preview
Text (Pre-print)
2887.pdf

Download (417Kb) | Preview
Official URL: http://dx.doi.org/10.1016/j.jcta.2007.06.008

Abstract

In Stanley [R.P. Stanley, Irreducible symmetric group characters of rectangular shape, Sém. Lothar. Combin. 50 (2003) B50d, 11 p.] the author introduces polynomials which help evaluate symmetric group characters and conjectures that the coefficients of the polynomials are positive. In [R.P. Stanley, A conjectured combinatorial interpretation of the normalised irreducible character values of the symmetric group, math.CO/0606467, 2006] the same author gives a conjectured combinatorial interpretation for the coefficients of the polynomials. Here, we prove the conjecture for the terms of highest degree.

Item Type: Article
Keyword(s) / Subject(s): Combinatorics, representation theory, symmetric group
School or Research Centre: Birkbeck Schools and Research Centres > School of Business, Economics & Informatics > Economics, Mathematics and Statistics
Depositing User: Administrator
Date Deposited: 01 Dec 2010 11:36
Last Modified: 17 Apr 2013 12:33
URI: http://eprints.bbk.ac.uk/id/eprint/2887

Archive Staff Only (login required)

Edit/View Item Edit/View Item